CaltechAUTHORS
  A Caltech Library Service

Finite-dimensional description of nonlinear pulse propagation in optical-fiber couplers with applications to soliton switching

Caglioti, E. and Trillo, S. and Crosignani, B. and Di Porto, P. and Wabnitz, S. (1990) Finite-dimensional description of nonlinear pulse propagation in optical-fiber couplers with applications to soliton switching. Journal of the Optical Society of America B, 7 (3). pp. 374-385. ISSN 0740-3224. https://resolver.caltech.edu/CaltechAUTHORS:20170811-134316351

[img] PDF - Published Version
See Usage Policy.

1458Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20170811-134316351

Abstract

We have developed a general formalism able to describe nonlinear pulse propagation in multimode optical fibers or waveguide couplers by means of a finite number of parameters, which are functions of the traveled distance. These parameters possess a direct physical meaning and can be interpreted, for a wide class of time-dependent interaction phenomena, as conjugate variables of a suitable Hamiltonian. The accuracy and the importance of the method are discussed with reference to a specific example of bimodal optical propagation, involving soliton switching and soliton instabilities.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1364/JOSAB.7.000374DOIArticle
https://www.osapublishing.org/josab/abstract.cfm?uri=josab-7-3-374PublisherArticle
Additional Information:© 1990 Optical Society of America. Received May 14, 1989; accepted October 6, 1989. We are grateful to F. Gori and G. De Biase for making available to us the computing facilities of the Dipartimento di Fisica and of the Istituto di Astronomia of the University of Rome, “La Sapienza.” This research was carried out under an agreement between the Fondazione Ugo Bordoni and the Istituto Superiore Poste e Telecomunicazioni.
Funders:
Funding AgencyGrant Number
Istituto Superiore Poste e TelecomunicazioniUNSPECIFIED
Fondazione Ugo BordoniUNSPECIFIED
Issue or Number:3
Record Number:CaltechAUTHORS:20170811-134316351
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20170811-134316351
Official Citation:E. Caglioti, S. Trillo, S. Wabnitz, B. Crosignani, and P. Di Porto, "Finite-dimensional description of nonlinear pulse propagation in optical-fiber couplers with applications to soliton switching," J. Opt. Soc. Am. B 7, 374-385 (1990)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:80300
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:11 Aug 2017 21:28
Last Modified:03 Oct 2019 18:29

Repository Staff Only: item control page